# SDR CA040220001

- Difficulty date: February 19, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 6,139 hours
- Engine: Lyc O360*
- Propeller: Hartzl HCC2YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Ring
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) CYLINDER NR 4 REMOVED DURING 100 HR INSPECTION DUE TO OIL CONTAMINATED SPARK PLUG. TOP COMPRESSION RING FOUND IN SEVERAL PIECES EMBEDDED INTO PISTON. ALL CYLINDERS REMOVED FROM BOTH ENGINES, 8 TOTAL AND 3 OTHER PISTONS FOUND WITH CRACKED TOP COMPRESSION RINGS. NOTE THAT ALL OTHER CHECKS WHERE NORMAL, COMPRESSION TEST RESULTS ABOVE 70PSI.  AFFECTED CYLINDERS SENT TO OVERHAUL FACILITY FOR REPAIR/REPLACEMENT.
